Georgia, 2001

Damaging Wind in Georgia, June 16, 2001

June 16, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:15 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 16, 1:15 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SAT JUN 16 2001

PUBLIC...TSTMS ACRS TLHS AREA SHUD RIDE ESEWD INTO CAPE/LI MAX ACRS
I-10 CORRIDOR OVR THE NXT FEW HRS. 12Z MESOETA WANTS TO DRIVE CNVCTN
FM S/W ACRS CHS AREA LATE THIS AFTN INTO JAX CWA THIS EVE ON A BACK
DOOR FRNT LIKE DIRECTION DOWN THE COAST...WHAT WILL PROBABLY HAPPEN
IS OUTFLOW FM CNVCTN ACRS NE FL WL MEET WITH CNVCTN MOVG SWD AND
FIRE UP STORMS ACRS CSTL SE GA THIS EVE. BOTTOM LINE...SCTD CNVCTN
FOR TONGT ALL CWA...WITH BNDRY SAGGING INTO NCNTRL FL BY AM.
SUN...FRNTL BNDRY SAGGING SWD WL BE MET BY GUD NE FLOW OFF THE ATLC
IN THE AFTN TO FIRE OFF SCTD STORMS ACRS SRN 1/4 OF CWA SUN AFTN
WITH ONLY 20% POPS NWD WITH NRN 1/4 OF CWA PCPN FREE?? MON...NE FLOW
AND GUD ATLC SEA BREEZE SHUD DRIVE ALL THE WAY TO W CST WITH SCTD
CNVCTN ACRS SW 1/4 OF CWA...HV BEEN TOLD THAT ISOLD SHRA/TSTM PSBL
ATLC CST IN THE AM AS SBRZ PUSHES WWD.

XTNDD...RIDGE CONTS TO BUILD SWD ALONG ATLC CST...PUSHING SFC FLOW
TO THE SE AND SCTD CONVCTN INLD AND WDLY SCTD ALONG THE COAST FOR
TUE THRU THU. FRI AND SAT...FRNT APPCHS FM NW AND SW FLOW SHUD PUSH
MORE SCTD ACTIVITY CLOSER TO THE COAST AND JAX METRO AREA.

MARINE...NO FLAGS...WINDS SWITHCING TO THE NE 15 KTS ON SUN/MON SHUD
DRIVE SEAS INTO THE 3-5 FT RANGE.

FIRE WX...DISPERSION INDICES DRIVING RFW TIL SUNSET TODAY AND WATCH
FOR SUN AFTN.

PRELIM
AMG 71/89/67/89 3112
SSI 74/85/73/84 4213
JAX 69/88/68/86 4213
GNV 68/90/67/88 4424

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...HESS.
FIRE WX AVIATION...SCOTT.

In the hours before

Special weather statement, Jun 16, 11:17 AM EST, 5 hours 18 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT SAT JUN 16 2001

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA. THE MAIN HAZARDS FROM THE
THUNDERSTORMS WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A
FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE SOUTHEAST AROUND
15 MPH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER
ACTIVATION IS NOT EXPECTED TODhAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SCOTT

The radar

The Jacksonville radar (KJAX), 32 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charlton

When
June 16, 4:35 PM EST
Where
Charlton County, St George
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
30.517, -82.033

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255700.